ADVERTISEMENT

Q. After taking Paracetamol, my fever shot up to 105. Why?

Answered by
Dr. Zubayeralam
and medically reviewed by Dr. K Shobana
This is a premium question & answer published on Jul 18, 2021 and last reviewed on: Aug 14, 2021

Hi doctor,

I got a fever of 100 degrees Fahrenheit with body pain. Then, I took Calpol 650. After taking it, my temperature showed 105 degrees. What to do?

#

Hi,

Welcome to icliniq.com.

Thank you for the query. I can understand your concern. According to your statement, you are suffering from a fever that is very high in nature. As Acetaminophen or Paracetamol cannot subside your fever, I think that you should start taking broad-spectrum antibiotics like Azithromycin or Cefixime immediately. If your fever does not subside within five to six days, then you should undergo some investigations. If you have any other complications without high fever and body pain, then kindly tell me in detail. Take care. In case of any other query ask me.

Thank you doctor,

Can I continue taking Paracetamol 650 with a gap of six hours? Do I need to start taking antibiotics immediately as soon as possible?

#

Hi,

Welcome back to icliniq.com.

Thank you for joining again. As your temperature shows 105 degrees Fahrenheit on the thermometer, then it is wise to start taking antibiotics. If it is impossible to take antibiotics at night time, then you can take Paracetamol for subsiding your fever. If your temperature reduces after taking Paracetamol for a long period, then you should not start taking antibiotics. If Paracetamol is not able to subside your fever or if you have a persistent high temperature, then you can start taking antibiotics. Take care. Let me know if I can assist you further.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Fever in Babies: When to Call the Doctor

.. symptom. When babies have fever, it can be traumatic for the parents as well, because they are unsure of what is causing it and how to soothe the baby. Adding to their anxiety, the baby is unable to explain his/ her discomfort in words. This artic...   Read full

Why is Paracetamol prescribed, if fever is an immune response of the body to act as defense mechanism?

Hi doctor, For two years, I have been suffering from MVP (mitral valve prolapse). Then, I have undergone ECG and TMT, but no MVP detected. But, I was advised to take the tablets given for MVP, which includes Metolac-ER 50 and Dothimax 25. Will these ...   Read full

Fever and chills in a child of age 3 years 6 months. What can be done?

Hi doctor, For two years, I have been suffering from MVP (mitral valve prolapse). Then, I have undergone ECG and TMT, but no MVP detected. But, I was advised to take the tablets given for MVP, which includes Metolac-ER 50 and Dothimax 25. Will these ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.